MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE GEL; SUBMUCOSAL INJECTION AGENT

BOSTON SCIENTIFIC CORPORATION ORISE GEL; SUBMUCOSAL INJECTION AGENT
Model Number M00519221
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that an orise proknife and orise gel was used in the colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2022.Near the end of the procedure, the patient coded.Code blue protocol was implemented and the patient was resuscitated.The patient was brought to surgery to repair a small perforation in the ascending colon, which was successfully treated with a clip.The patient decompensated over the next few days and died on (b)(6) 2022.The patient had multiple comorbidities and the family decided not to continue life support.No autopsy was performed, however the clinical cause of death was reported to be brain damage.The physician deemed the patient's death to be not related to the orise devices and probably related to the procedure.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that an orise proknife and orise gel was used in the colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6), 2022.Near the end of the procedure, the patient coded.Code blue protocol was implemented and the patient was resuscitated.The patient was brought to surgery to repair a small perforation in the ascending colon, which was successfully treated with a clip.The patient decompensated over the next few days and died on (b)(6), 2022.The patient had multiple comorbidities and the family decided not to continue life support.No autopsy was performed, however the clinical cause of death was reported to be brain damage.The physician deemed the patient's death to be not related to the orise devices and probably related to the procedure.***correction noted*** there was no surgery performed.The physician injected the site with orise gel to lift the lesion and an esd was performed using the orise proknife.A perforation was noted while closing the defect and a clip was successfully placed to treat the defect.The patient then coded, code blue protocol initiated, and patient was resuscitated.The patient decompensated over the next few days, family withdrew life support and the patient expired on (b)(6), 2022.Cause of death was reported to be brain damage.In the physician's assessment, there was no malfunction of the orise gel and orise proknife, nor did they cause or contribute to the patient's death, however the death was deemed probably related to the procedure.
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: correction: b2, b5, h1, h6 have been corrected based on review from 13may2022.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that an orise proknife and orise gel was used in the colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6), 2022.Near the end of the procedure, the patient coded.Code blue protocol was implemented and the patient was resuscitated.The patient was brought to surgery to repair a small perforation in the ascending colon, which was successfully treated with a clip.The patient decompensated over the next few days and died on (b)(6), 2022.The patient had multiple comorbidities and the family decided not to continue life support.No autopsy was performed, however the clinical cause of death was reported to be brain damage.The physician deemed the patient's death to be not related to the orise devices and probably related to the procedure.Correction noted.There was no surgery performed.The physician injected the site with orise gel to lift the lesion and an esd was performed using the orise proknife.A perforation was noted while closing the defect and a clip was successfully placed to treat the defect.The patient then coded, code blue protocol initiated, and patient was resuscitated.The patient decompensated over the next few days, family withdrew life support and the patient expired on (b)(6), 2022.Cause of death was reported to be brain damage.In the physician's assessment, there was no malfunction of the orise gel and orise proknife, nor did they cause or contribute to the patient's death, however the death was deemed probably related to the procedure.
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: conclusion code d17 is being used in lieu of an adequate conclusion code for "device not returned." block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: correction: event date b3 has been corrected based on the review that the orise device was not related to the patient's death.Event date has been updated as the same date of the procedure.

Brand Name
ORISE GEL
Common Device Name
SUBMUCOSAL INJECTION AGENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
business & technonlogy park
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14256037
Report Number3005099803-2022-02349
Device Sequence Number11970301
Product Code PLL
UDI-Device Identifier08714729993841
UDI-Public08714729993841
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00519221
Device Catalogue Number2202-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/13/2022
06/09/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/02/2022
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age77 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite